U.S. doctors online nowAsk doctors free
Louisville, KY
A 19-year-old female asked:

Been on trinessa (norgestimate and ethinyl estradiol) birthcontrol for 13 days. i am having very sore breasts and nc ipples, nausea, and cramping. is this normal?

2 doctor answers4 doctors weighed in
Dr. Barbara Coulter-Smith
33 years experience
Yes: Your body is responding to the effects of the hormones and may take a few months to adjust. Light bleeding may also occur. Try wearing a sports bra, take the pill at night before bed and if the side effects are intolerable see your doctor for other options.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Michael P. Johnson
Obstetrics and Gynecology 28 years experience
BCP side effects : These are unfortunately rather common side effects of birth control pills, especially in cycle or two of starting the pill. You should feel better with time.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old female asked:
I skipped 4 days on my birth control and started retaking it, I take trinessa, (norgestimate and ethinyl estradiol) I got my period and have had it for two weeks. Is that normal?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Pill omissions: Anytime you "forget" to take the oral contraceptive pill for an extended period of time the lining of the uterus(endometrium) will begin to shed with ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I have been on trinessa (norgestimate and ethinyl estradiol) bcp for a month now. And my period is very heavy while cramps are painful. I've been on my period 5 days now. Is this normal?
Dr. Chevies Newman
Obstetrics and Gynecology 23 years experience
It takes several: Months to become regulated. We give 3-4 months. Make sure u use aleve (naproxen) 2 twice a day when prior to the pill free days. You have made it t... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
Is it normal to have cramps a week before your green pills on trinessa (norgestimate and ethinyl estradiol) bcp?
Dr. James Gildner
19 years experience
Pills low dose: While trinessa (norgestimate and ethinyl estradiol) is a good and safe pill for birth control it is a low dose pill and may not suppress your ovaries ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Is it normal to have a very heavy period and painful cramps the first month while on trinessa (norgestimate and ethinyl estradiol) bcp? If so, should I change pills?
Dr. Linda Callaghan
Addiction Medicine 54 years experience
Wait another month.: Wait for the second month to see if the problem persists before changing.
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I have been on TriNessa (norgestimate and ethinyl estradiol) Birth Control Pill for a month now. I noticed my face started to break out. Is this normal? Will it help my skin soon?
Dr. Pamela Svendsen
Family Medicine 27 years experience
Normal: Sometimes when you begin a hormonal treatment like birth control pills you may notice a worsening of acne. If it is not better in 3 months, talk with... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Mar 17, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.